Missouri, 2006Flash Flood in Missouri, June 17, 2006
June 17, 2006 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 17, 6:12 PM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 17, 6:12 PM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATE AVN
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 PM CDT SAT JUN 17 2006
.DISCUSSION...
FORECAST OVER THE NEXT 24 TO 36 HOURS WILL FOCUS ON RAIN CHANCES. A
VERY MOIST AIRMASS IS IN PLACE AND AN ELONGATED SHEAR AXIS AHEAD OF
AN UPPER DISTURBANCE OVER THE CENTRAL PLAINS WILL PROVIDE ENOUGH
LIFT TO INITIATE AREAS OF SHRA/TSRA FOR THE REMAINDER OF THIS
AFTERNOON THROUGH SUNDAY.
REST OF THIS AFTERNOON AND TONIGHT...WATCHING TWO DISTINCT AREAS OF
LIFT. THE FIRST OVER THE EASTERN PORTION OF THE CWFA WHERE
WIDESPREAD SHRA AND A FEW EMBEDDED TSRA HAVE FORMED ON A NORTH TO
SOUTH AXIS. WITH THIS AREA UNDER WIDESPREAD CLOUD COVER AND RAIN
TODAY...INSTABILITY IS SUPPRESSED AND NOT EXPECTING MORE THAN RAIN
AND AN OCCASIONAL LIGHTNING STRIKE OR TWO. THE SECOND AREA OF LIFT
IS JUST NOW ENTERING THE CWFA FROM SE KS. THIS ACTIVITY IS MOVING
INTO AN AREA WHERE BREAKS IN THE CLOUD COVERAGE HAVE LED TO A LITTLE
BETTER INSTABILITY. ALTERING THE 12Z SGF SOUNDING FOR MID 80S TEMPS
AND MID/UPPER 60S DEWPOINTS YIELDS SBCAPE AROUND 2000 J/KG AND
MLCAPES IN THE 1000-1500 J/KG RANGE. THIS SHOULD HELP MAINTAIN (IF
NOT EXPAND) THE AREA OF SHRA/TSRA AS IT MOVES INTO WESTERN MO A
LITTLE LATER THIS AFTERNOON. AT THIS POINT...FELT IT PRUDENT TO
CONTINUE LIKELY POPS INTO THIS EVENING AS LITTLE TO HOLD BACK
SHRA/TSRA DEVELOPMENT. CLOUD COVER HAS LED TO LOWER INSTABILITY...
BUT THIS WILL MORE THAN LIKELY HELP KEEP THE STRENGTH OF THIS
ACTIVITY AT BAY. GOOD LOW LEVEL MOISTURE AND CONTINUED CLOUD COVER
WILL HELP KEEP LOW TEMPS IN THE 65-70F RANGE
SUNDAY AND SUNDAY NIGHT...THE LATEST SUITE OF MODEL OUTPUT REMAINS
CONSISTENT WITH A PROGRESSIVE EXIT TO THE UPPER SUPPORT...THUS RAIN
CHANCES WILL DWINDLE FROM WEST TO EAST DURING THIS TIME FRAME.
PARTIAL CLEARING WILL FIRST OCCUR OVER WESTERN ZONES AND HAVE BUMPED
UP TEMPS A FEW DEGREES ACCORDINGLY. HIGHEST (LIKELY) POPS WERE
PLACED OVER EASTERN ZONES WHERE THE BEST SUPPORT WILL BE. AS FAR AS
TSRA POTENTIAL IS CONCERNED...CLOUD COVER WILL ONCE AGAIN KEEP
INSTABILITY IN CHECK OVER THE OZARKS AND ONLY AN ISOLATED STORM OR
TWO WILL BE CAPABLE OF PRODUCING DOWNBURST WINDS. ASIDE FROM A
LINGERING CHC OF SHRA/TSRA SUN EVENING IN THE WEST PLAINS
VICINITY...RAIN BEARING POPS WERE SHIFTED EASTWARD.
GAGAN
MONDAY AFTERNOON THROUGH SATURDAY...MEDIUM AND LONG RANGE MODELS ARE
ALL IN RATHER GOOD AGREEMENT THROUGH THE PERIOD. A LOOK AT THE
ECMWF...UKMET AND GFS SHOWERS NEARLY THE SOME PLACEMENT OF THE
SOUTHWESTERN 500MB HIGH AND THE INITIALIZED UPPER LEVEL LOW OVER
KANSAS/MISSOURI. WITH SUCH GOOD AGREEMENT...WAS HARD NOT TO GO WITH
THE GFS SOLUTION. THUS...WITH THE RIDGE MIGRATING EASTWARD...AS THE
UPPER LEVEL LOW SWINGS OUT OF THE CENTER OF THE U.S....WILL SEE WARM
AND HUMID CONDITIONS RETURN TO THE REGION FOR TUESDAY AND WEDNESDAY
WITH HIGHS IN THE UPPER 80S TO LOW 90S.
THE NEXT SYSTEM...NOW OVER THE GULF OF ALASKA...WILL MOVE ACROSS THE
CANADIAN PROVINCES AND DRAG AN UPPER LEVEL TROF ACROSS THE
MISSISSIPPI VALLEY EARLY ON THURSDAY. THIS WILL BE ENOUGH TO URGE A
COLD FRONT SOUTHEAST OUT OF THE PLAINS. AS THE TROF MOVES EAST...THE
FRONT WILL LAY OUT ACROSS KANSAS AND CENTRAL MISSOURI AND SLOWLY
PUSH SOUTH OF THE AREA INTO FRIDAY AND THEN BECOME DIFFUSE ACROSS
ARKANSAS. THIS WILL BRING A SLIGHT CHANCE OF PRECIPITATION FROM LATE
THURSDAY INTO EARLY FRIDAY.
AS THE TROF ON THURSDAY/FRIDAY MOVES EAST THE SOUTHWESTERN HIGH WILL
SHIFT WEST AND THE OZARKS WILL COME UNDER THE INFLUENCE OF NORTHWEST
FLOW. THIS WILL ALLOW A SURFACE LOW ASSOCIATED WITH A WEAK UPPER
LEVEL WAVE TO MOVE DOWN FROM THE NORTHERN PLAINS BRINGING A BRIEF
COOL DOWN FOR THE BEGINNING OF NEXT WEEKEND.
ALL IN ALL...WENT CLOSE TO GUIDANCE ON TEMPERATURES AND BUMPED
PRECIPITATION CHANCES TO SLIGHTS THURSDAY INTO EARLY SATURDAY BASES
ON GFS AND ENSEMBLE NUMBERS.
HATCH
&&
.AVIATION...
FOR THE 00Z TAF PACKAGE...LINE PUSHING THROUGH JLN AT THIS TIME
BRINGING PERIODS OF LIFR WITH HEAVY SHOWERS AND SCATTERED
THUNDENERSTORMS FOR THE NEXT COUPLE HOURS. LINE SHOULD BE INTO SGF
BY 01Z. EXPECT PREDOMINANT MVFR CEILING CONDITIONS TO PERSIST
OVERNIGHT AND SUNDAY MORNING BEFORE BREAKING UP SUNDAY AFTERNOON.
GCC
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, Jun 17, 7:09 PM CST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CDT SAT JUN 17 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
809 PM CDT SAT JUN 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS CONTAINING HEAVY RAINFALL...CAUSING LOCALIZED FLASH
FLOODING.
AREAS AFFECTED AND TIMING:
FOR ALL OF THE OZARKS AND SOUTHEAST KANSAS OVERNIGHT.
DISCUSSION:
DEEP MOISTURE AND AN UNSETTLED AIR MASS ACROSS THE REGION WILL AID
IN THE DEVELOPMENT OF THUNDERSTORMS OVERNIGHT. DUE TO THE AIR MASS
IN PLACE ACROSS THE AREA...ANY THUNDERSTORMS HAVE THE CAPABILITY
OF PRODUCING RAINFALL RATES OF TWO INCHES PER HOUR. THIS WILL
PRODUCE LOCALIZED FLASH FLOODING IN THE FLOOD PRONE AREAS OF THE
OZARKS AND SOUTHEAST KANSAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A FEW THUNDERSTORMS WILL BE POSSIBLE SUNDAY MORNING BUT SEVERE
WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
HOWEVER...PLEASE RELAY ANY REPORTS OF FLOODING OR EXCESSIVE
RAINFALL TO YOUR LOCAL SHERIFF OFFICE SO THEY CAN GIVE THIS TYPE
OF INFORMATION TO THE NATIONAL WEATHER SERVICE.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
JLT
Flash Flood, Jasper
- When
- June 17, 9:00 PM CST to 11:30 PM CST
- Where
- Jasper County, 2 mi SE of Asbury
- Reported by
- COOP STATION
- Coordinates
- 37.204, -94.341 (the zone’s center; the record gives no point)
Heavy rain caused flash flooding over a section of Highway N and also over a section of County Road 270.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, June 17, 20061 death · $99,000 · 2 in hail · 12 events
- Tornado and Flash Flood in Tennessee, June 17, 2006$131,000 · F1 · 6 events
- Hail and Damaging Winds in Wisconsin, June 17, 2006$400,000 · 55 kt wind · 3 events
- Marine Thunderstorm Wind in Lake Superior, June 17, 2006$400,000 · 55 kt wind · 1 event
- Flash Flooding and Hail in Texas, June 17, 2006$125,000 · 1.75 in hail · 18 events
- Flash Flood and Hail in Texas, June 17 to 18, 2006$30,000 · 1.75 in hail · 24 events
- Damaging Wind in Illinois, June 17, 2006$75,000 · 56 kt wind · 1 event
- Damaging Winds in Mississippi, June 17, 2006$50,000 · 60 kt wind · 3 events
- Lightning Strike in Florida, June 17, 2006$50,000 · 1 event
- Hail and Damaging Winds in Oklahoma, June 17, 2006$1,000 · 1.75 in hail · 32 events
- Tornado in Texas, June 17, 2006$40,000 · F0 · 1 event
- Damaging Winds and Lightning Strike in Indiana, June 17, 2006$15,000 · 60 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516491.